×

zbMATH — the first resource for mathematics

Discrete approximation of spaces of homogeneous type. (English) Zbl 1178.28002
Summary: In this note we combine the dyadic families introduced by M. Christ [Colloq. Math. 60/61, No. 2, 601–628 (1990; Zbl 0758.42009)] and the discrete partitions introduced by J. M. Wu [Proc. Am. Math. Soc. 126, No. 5, 1453–1459 (1998; Zbl 0897.28008)] to get approximation of a compact space of homogeneous type by a uniform sequence of finite spaces of homogeneous type. The convergence holds in the sense of a metric built on the Hausdorff distance between compact sets and on the Kantorovich-Rubinshtein metric between measures.

MSC:
28A33 Spaces of measures, convergence of measures
60B10 Convergence of probability measures
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Åkerlund-Biström, C.: A generalization of the Hutchinson distance and applications. Random Comput. Dynam. 5(2-3), 159–176 (1997) · Zbl 0881.28001
[2] Ambrosio, L., Miranda, M. Jr., Pallara, D.: Special functions of bounded variation in doubling metric measure spaces. In: Calculus of Variations: Topics from the Mathematical Heritage of E. De Giorgi. Quad. Mat., vol. 14, pp. 1–45. Seconda Univ. Napoli, Caserta (2004) · Zbl 1089.49039
[3] Assouad, P.: Étude d’une dimension métrique liée à la possibilité de plongements dans R n . C. R. Acad. Sci. Paris Sér. A-B 288(15), A731–A734 (1979) · Zbl 0409.54020
[4] Billingsley, P.: Convergence of Probability Measures. Wiley Series in Probability and Statistics: Probability and Statistics, Wiley, New York (1999) · Zbl 0944.60003
[5] Carena, M.: Aproximación y convergencia de espacios de tipo homogéneo. Problemas analíticos y geométricos. Tesis Doctoral, Universidad Nacional del Litoral (2008)
[6] Carrillo, M.T., de Guzmán, M.: Maximal convolution operators and approximations. In: Functional Analysis, Holomorphy and Approximation Theory, Rio de Janeiro, 1980. North-Holland Math. Stud., vol. 71, pp. 117–129. North-Holland, Amsterdam (1982)
[7] Christ, M.: A T(b) theorem with remarks on analytic capacity and the Cauchy integral. Colloq. Math. 60/61(2), 601–628 (1990) · Zbl 0758.42009
[8] Coifman, R.R., Weiss, G.: Analyse harmonique non-commutative sur certains espaces homogènes. In: Étude de Certaines Intégrales Singulières. Lecture Notes in Mathematics, vol. 142, Springer, Berlin (1971) · Zbl 0224.43006
[9] de Guzmán, M.: Real Variable Methods in Fourier Analysis. North-Holland Mathematics Studies, vol. 46, North-Holland, Amsterdam (1981) · Zbl 0449.42001
[10] Falconer, K.: Techniques in Fractal Geometry. Wiley, Chichester (1997) · Zbl 0869.28003
[11] Federer, H.: Geometric Measure Theory. Die Grundlehren der mathematischen Wissenschaften, Band 153, Springer, New York (1969). · Zbl 0176.00801
[12] Hutchinson, J.E.: Fractals and self-similarity. Indiana Univ. Math. J. 30(5), 713–747 (1981) · Zbl 0598.28011
[13] Kravchenko, A.S.: Completeness of the space of separable measures in the Kantorovich-Rubinshteĭn metric. Sibirsk. Mat. Zh. 47(1), 85–96 (2006) · Zbl 1119.28002
[14] Macías, R.A., Segovia, C.: A decomposition into atoms of distributions on spaces of homogeneous type. Adv. Math. 33(3), 271–309 (1979) · Zbl 0431.46019
[15] Macías, R.A., Segovia, C.: Lipschitz functions on spaces of homogeneous type. Adv. Math. 33(3), 257–270 (1979) · Zbl 0431.46018
[16] Mosco, U.: Variational fractals. Ann. Sc. Norm. Supper. Pisa Cl. Sci. (4) 25(3–4), 683–712 (1998), 1997. Dedicated to Ennio De Giorgi · Zbl 1016.28010
[17] Royden, H.L.: Real Analysis. Macmillan, New York (1963) · Zbl 0121.05501
[18] Wu, J.-M.: Hausdorff dimension and doubling measures on metric spaces. Proc. Am. Math. Soc. 126(5), 1453–1459 (1998) · Zbl 0897.28008
[19] Yung, P.-L.: Doubling properties of self-similar measures. Indiana Univ. Math. J. 56(2), 965–990 (2007) · Zbl 1123.28010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.